- … show all 0 hide
Rent the article at a discountRent now
* Final gross prices may vary according to local VAT.Get Access
A 54-year-old woman developed renal impairment while receiving vancomycin.
The woman, who was morbidly obese, presented with a rectus sheath haematoma, a temperature of 38°C, a serum creatinine level of 65 µmol/L and a CRP level of 200 mg/L. She was prescribed vancomycin 2g (15 mg/kg) twice daily for 7 days due to a history of methicillin-resistant Staphylococcus aureus (MRSA). When her temperature did not settle, vancomycin was continued for a total of 17 doses over 10 days, with three doses being omitted due to failure of IV access [route not clearly stated]. On days 9 and 10, serum creatinine concentration increased to greater than 50% over baseline.
Vancomycin was withdrawn on day 10. Serum creatinine peaked on day 15, then slowly decreased. At last follow-up, creatinine levels had not returned to baseline.
Author comment: "We believe the rise in serum creatinine is likely related to the high dose of vancomycin and the resulting renal impairment then reduced clearance resulting in the
- Jones TE, et al. Should monitoring of vancomycin be delayed? A case of likely nephrotoxicity occasioned by morbid obesity and minimal monitoring. British Journal of Clinical Pharmacology 74: 1063-1065, No. 6, Dec 2012. Available from: URL: http://dx.doi.org/10.1111/j.1365-2125.2011.04006.x - Australia CrossRef
Volume 1439, Issue 1 , p 33
- Cover Date
- Print ISSN
- Online ISSN
- Springer International Publishing AG
- Additional Links
- Industry Sectors